MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 9F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 9F; CHRONIC CATHETERS
Model Number 0600600
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 10/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Expiry date: 01/2026.
 
Event or Problem Description
It was reported that twenty four days post chronic catheter placement, the patient allegedly experienced pain over catheter insertion site and mild swelling was noted under right clavicle area.It was further reported that removal and exchange of catheter was performed to treat pain and swelling.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 9fr hickman d/l catheter was returned for evaluation and three electronic photos were provided for review.Gross visual, microscopic visual, tactile and functional evaluation were performed on the returned device.The investigation is confirmed for the identified material hole issue as under microscopic evaluation pinhole was noted on the catheter body, proximal to the tissue cuff.Furthermore, the relation of identified device problem to the reported clinical condition cannot be confirmed due to lack of evidence.Therefore, the clinical conditions alleged in the complaint is inconclusive.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 01/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that twenty four days post chronic catheter placement, the patient allegedly experienced pain over catheter insertion site and mild swelling was noted under right clavicle area.It was further reported that the patient was treated with basic pain management and anti-inflammatory drugs to treat pain.Reportedly that catheter was removed and exchanged to treat pain and swelling.The current status of the patient is unknown.

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN, 9F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16331504
Report Number3006260740-2023-00384
Device Sequence Number20530568
Product Code LJS
UDI-Device Identifier00801741051890
UDI-Public(01)00801741051890
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600600
Device Catalogue Number0600600
Device Lot NumberHUFV1417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown